MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED TDC CUTTER 27 G / 8000 CPM DORC CONTINUUM RANGE

DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED TDC CUTTER 27 G / 8000 CPM DORC CONTINUUM RANGE
Catalog Number 8268.VIT27
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation showed that during sterilization (with higher temperature) weakener in the pvc tubing of the vitrectome is released.The weakener reacts with the pc material of the thules of the vitrectome and reduces the strength of it.Bubbles from the vitrectome may case infection, hence reportable.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer ((b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
The cutter does not work, only make bubbles.Sample is available.

Brand Name
DISPOSABLE HIGH SPEED TDC CUTTER 27 G / 8000 CPM DORC CONTINUUM RANGE
Common Device Name
DISPOSABLE HIGH SPEED TDC CUTTER 27 G / 8000 CPM DORC CONTINUUM RANGE
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7597481
Report Number1222074-2018-00184
Device Sequence Number19403687
Product Code HQE
UDI-Device Identifier08717872020815
UDI-Public08717872020815
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8268.VIT27
Device Lot Number2000375818
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2016
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1